Reading about (and experiencing) drug side effects has really shown me the truth behind the saying, "Sometimes the cure is worse than the disease".
I already whined about the potential for weight gain that comes from taking Prednisone, but that's just one of the great things that particular drug can do. Osteoporosis seems to be common, it can also cause diabetes, high blood pressure and mood swings.
Anger, rampant horrible anger at small little things swiftly followed by jags of crying that are unconnected to anything going on anywhere. It's almost like someone is playing those sad puppy and kitten commercials with Sarah McLachlin songs on repeat in my head! Now I'm a wibbling mess and there's no real reason for it.
You watch that video and try not to tear up! And support your local SPCA or ASPCA
I guess the good news is, when the mood swing comes back around I can be all happy and perky and filled with sugary sweetness. That is, until something pisses me off again. Rage dinosaur activate!
Prednisone also likes to cause night sweats. Which, because I am on Prednisone, frustrate and anger me. I don't like waking up all sweaty, specially when I know that nothing particularly fun has gone on.
All of these emotional roller coasters really exasperate and tire me out. Of course, this same drug has caused me to be a little hyper sensitive to touch. Hugs hurt, kicking water hurts, seriously, it does, I really don't want a massage. On the other hand, I do want a massage because I hurt so much. It's a viscous cycle.
On the plus side, though, this drug helps keep my swelling down. I feel that it does this by taking the swelling from my important parts, such as my organs and moving it to my stomach and face. That's my excuse for looking like the Stay-Puft Girl, what's yours?
I guess I also have to give the Prednisone some props for keeping me going these past almost 7 months as I tried to come off it and found out that the methotrexate I was taking was not doing enough to suppress my immune system. Now I'm on a new chemo which also has a ton of side effects, but I, and you have probably lost focus for now.
I bet you're still all teary from the commercial up there. It's a sad commercial.